Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 4, NWS Tampa Bay, FL

June 12, 1995Charlotte County, Sarasota County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 12, 1995, 7:31 AM EDT for Charlotte County, Sarasota County, Florida. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Jun 12, 1995, 7:31 AM EDT (11:31 UTC)
Expired
Jun 12, 1995, 8:15 AM EDT
In force
44 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

Counties Charlotte County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2403 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 121132
TORTBW
FLC015-115-121215-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
731 AM EDT MON JUN 12 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  815 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST FLORIDA
 
   ...NORTHWESTERN CHARLOTTE COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST
 
 
IN WEST CENTRAL FLORIDA
 
   ...SOUTHWESTERN SARASOTA COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST
 
 
FUNNEL CLOUDS HAVE BEEN SPOTTED IN THE ENGLEWOOD AREA. THIS CELL HAS HAD
A HISTORY OF PRODUCING WATERSPOUTS OVER THE PAST 20 MINUTES.
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER
TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:05 AM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 2:05 AM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
203 AM EDT MON JUN 12 1995

MDLS IN AGREEMENT WITH CD FNT MVG THRU THE PNHNDL BY TON AND THEN SLWG
AS IT MVS ACRS THE CNTRL PENINSULA TUE. INITIAL SHOT OF PVA THIS AFT
AND TON. MAIN VORT MAX ROTATING INTO THE BASE OF THE TROF MON NIGHT
WITH SECOND SHOT OF PVA ACRS FA BY MIDDAY TUE. GD ISENTROPIC LIFT
ALONG CSTL ZONES TDY SPRDG INLAND TON. STRG CAA ALF FOR THIS TIME OF
YEAR ON TUE WILL AID TSTM DVLPMNT FROM TPA SOUTH...AND CANT RULE OUT
ISOLD TSTMS N. WITH COLD AIR ALF...HAIL POTENTIAL INCREASES FOR TUE.
AS FOR SVR POT TDY...WNDS INCRS ALF FRM THE W BUT WITH NO SIG DIR SHR.
SOME SPD SHR DVLPS BUT NOT MUCH. AND WE DONT HAVE THE DRY AIR IN THE
LWR LAYERS LIKE TWO DAYS AGO TO CREATE A HIGH DOWNRUSH POTENTIAL. SO
ONLY SEE PSBL STRG STRMS ATTM WITH WNDS TO 35 MPH AND PSBL SMALL HAIL.
WITH WESTERLY WNDS...A COUPLE WATERSPOUTS ARE LIKELY. BETTER CHC OF
SVR WX ON TUE CENTRAL AND SOUTH AS CAA ALF INCRSES HAIL POTENTIAL. BUT
CANT IGNORE FACT THAT SYSTEM HAS PRODUCED ALOT OF SVR WX LAST CPL DAYS
ACROSS MUCH OF CENTRAL AND EASTERN US. WEST WINDS TO BEGIN TO DOMINATE
AS THE UPPER TROUGH MOVES EASTWARD SO WIDELY SCATTERED LATE NIGHT AND
EARLY MORNING SHOWERS WILL DVLP ALONG THE CSTL ZNS. FWC TEMPS LK GD
BUT WILL UP POPS.

@1 LEVY CITRUS HERNANDO SUMTER
@2 PASCO PINELLAS HILLSBOROUGH MANATEE
@3 POLK HARDEE DESOTO HIGHLANDS
@4 SARSOTA CHARLOTTE LEE

TPA TB 89/74/87/6:9 136341

OGLESBY

In the hours before

Special weather statement, Jun 12, 5:55 AM EDT, 1 hour 36 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-161930-

WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
600 AM EDT MON JUN 12 1995

     ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL DEVELOP
ACROSS THE AREA TODAY. A COLD FRONT WILL MOVE ACROSS THE PANHANDLE
TODAY AND APPROACH THE PENINSULA TONIGHT. A COMBINATION OF STRONG
SURFACE HEATING...A DEVELOPING SEABREEZE FRONT LATE THIS MORNING...
COLD AIR ADVECTION ALOFT...AND THE APPROACH OF THE COLD FRONT WILL
LEAD TO ANOTHER ACTIVE DAY OF THUNDERSTORMS ACROSS THE AREA. SHOWERS
AND ISOLATED THUNDERSTORMS OVER THE COASTAL WATERS THIS MORNING WILL
CONTINUE TO DEVELOP AND SPREAD EAST THROUGH THE DAY.

A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN...DEADLY LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...SMALL
HAIL...AND WATERSPOUTS OVER THE COASTAL WATERS.

BOATERS SHOULD BE ON THE LOOK OUT FOR RAPIDLY CHANGING CONDITIONS. IF
THREATENING WEATHER APPROACHES...SEEK SAFE HARBOR IMMEDIATELY. STORM
SPOTTERS ARE ASKED TO PASS ALONG ANY WEATHER RELATED REPORTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN RUSKIN.

OGLESBY
Special weather statement, Jun 12, 6:00 AM EDT, 1 hour 31 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-161930-

WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
600 AM EDT MON JUN 12 1995

     ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL DEVELOP
ACROSS THE AREA TODAY. A COLD FRONT WILL MOVE ACROSS THE PANHANDLE
TODAY AND APPROACH THE PENINSULA TONIGHT. A COMBINATION OF STRONG
SURFACE HEATING...A DEVELOPING SEABREEZE FRONT LATE THIS MORNING...
COLD AIR ADVECTION ALOFT...AND THE APPROACH OF THE COLD FRONT WILL
LEAD TO ANOTHER ACTIVE DAY OF THUNDERSTORMS ACROSS THE AREA. SHOWERS
AND ISOLATED THUNDERSTORMS OVER THE COASTAL WATERS THIS MORNING WILL
CONTINUE TO DEVELOP AND SPREAD EAST THROUGH THE DAY.

A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN...DEADLY LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...SMALL
HAIL...AND WATERSPOUTS OVER THE COASTAL WATERS.

BOATERS SHOULD BE ON THE LOOK OUT FOR RAPIDLY CHANGING CONDITIONS. IF
THREATENING WEATHER APPROACHES...SEEK SAFE HARBOR IMMEDIATELY. STORM
SPOTTERS ARE ASKED TO PASS ALONG ANY WEATHER RELATED REPORTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN RUSKIN.

OGLESBY

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.